Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 5, 2015, 3:24 AM CST. It took effect at Feb 5, 2015, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2015, 3:24 AM CST (09:24 UTC)
- In effect from
- Feb 5, 2015, 3:00 PM CST
- Expired
- Feb 6, 2015, 3:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
940 WHUS73 KGRB 050924 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 AM CST THU FEB 5 2015 ...SOUTHWEST WINDS TO INCREASE THIS AFTERNOON... .HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY AND COMBINE WITH LOW PRESSURE MOVING ACROSS ONTARIO...TO BRING GUSTY SOUTHWEST WINDS TO THE REGION THIS AFTERNOON. THESE GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING BEFORE VEERING TO THE WEST AND DIMINISHING AFTER MIDNIGHT. LMZ541>543-051730- /O.NEW.KGRB.SC.Y.0013.150205T2100Z-150206T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 324 AM CST THU FEB 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY. * WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID- AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH AFTER MIDNIGHT. * WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
3 follow-up statements
576 WHUS73 KGRB 051619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST THU FEB 5 2015 ...SOUTHWEST WINDS TO INCREASE... .HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY AND COMBINE WITH LOW PRESSURE MOVING ACROSS ONTARIO...TO BRING GUSTY SOUTHWEST WINDS TO THE REGION. THESE GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY TONIGHT...BEFORE VEERING TO THE WEST AND DIMINISHING AFTER MIDNIGHT. LMZ541>543-060030- /O.CON.KGRB.SC.Y.0013.150205T2100Z-150206T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1019 AM CST THU FEB 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY... * WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID- AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH AFTER MIDNIGHT. * WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
180 WHUS73 KGRB 052135 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CST THU FEB 5 2015 ...SOUTHWEST WINDS INCREASING... .HIGH PRESSURE IS EXPECTED TO MOVE TOWARD THE OHIO RIVER VALLEY WHILE LOW PRESSURE MOVING ACROSS ONTARIO WILL BRING GUSTY SOUTHWEST WINDS TO THE REGION. THESE WINDS WILL CONTINUE THROUGH EARLY TONIGHT...BEFORE VEERING TO THE WEST AND DIMINISHING AFTER MIDNIGHT. LMZ541>543-060545- /O.CON.KGRB.SC.Y.0013.000000T0000Z-150206T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 335 PM CST THU FEB 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS...INCREASING SOUTHWEST WINDS AT 15 TO 25 KNOTS BY MID- AFTERNOON. WINDS WILL VEER WEST THIS EVENING AND DIMINISH AFTER MIDNIGHT. * WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD OPEN WATER IN LARGELY ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
442 WHUS73 KGRB 060313 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 913 PM CST THU FEB 5 2015 ...GUSTY SOUTHWEST WINDS TO DECREASE LATE TONIGHT... .GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT BEFORE VEERING TO THE WEST AND DIMINISHING AFTER MIDNIGHT. LMZ541>543-060900- /O.CON.KGRB.SC.Y.0013.000000T0000Z-150206T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 913 PM CST THU FEB 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS...SOUTHWEST WINDS AT 15 TO 25 KNOTS...VEERING WEST AND DIMINISHING AFTER MIDNIGHT. * WAVES...BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES TOWARD OPEN WATER IN LARGELY ICE FREE AREAS. AS WINDS DIMINISH...WAVES WILL SUBSIDE TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:07 AM CST, 17 minutes earlier.
Area forecast discussion, Feb 5, 3:07 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 307 AM CST THU FEB 5 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 307 AM CST THU FEB 5 2015 A RATHER QUIET 24 HOUR PERIOD COMING UP AS HI PRES TO DOMINATE THE REGION...THUS TEMPS TO BE THE MAIN FCST CONCERN. THE ARRIVAL OF PCPN CHCS ON FRI WL LEAD TO SNOW POTENTIAL...BUT AT THIS TIME... ACCUMULATIONS APPEAR TO BE VERY MINOR. THE 08Z MSAS SFC ANALYSIS INDICATED A LARGE AREA OF HI PRES CENTERED OVER THE CNTRL PLAINS WITH A RDG EXTENDED N-NE INTO THE WRN GREAT LAKES. OTHER THAN LAKE CLOUDS OVER PARTS OF UPR MI... CLEAR SKIES PREVAIL OVER WI WITH RELATIVELY LIGHT WINDS. THIS HAS ALLOWED TEMPS TO DROP BELOW ZERO ACROSS ALL OF NE WI WITH DOUBLE DIGIT BELOW ZERO READINGS OVER NRN WI. FORTUNATELY...WINDS ARE RATHER LIGHT...THUS MOST WIND CHILL READINGS ARE NOT AT ADVY LEVELS. THE NRN EXTENT OF THE SFC HI OVER THE GREAT LAKES WL GRADUALLY SHIFT TO THE EAST TODAY...BRINGING AN INCREASING SW WIND AND WARMER TEMPS ALOFT. UNFORTUNATELY...THE VERY COLD START TO THE DAY AND A SLOWLY RETREATING COLD AIR MASS NEAR THE SFC WL ONLY ALLOW FOR MAX TEMPS TO REACH THE LWR TO MID TEENS ACROSS THE FCST AREA. WIND CHILL VALUES MAY NEVER GET ABOVE ZERO OVER PARTS OF NE WI AS THE SW WINDS PICK UP. MOSTLY SUNNY SKIES ARE EXPECTED OVER MOST OF THE AREA..ALTHO SOME MID/HI CLOUDS MAY BRUSH THE REGION THIS AFTERNOON AS A WEAK SYSTEM PUSHES ACROSS ONTARIO. A WEAK SFC TROF IS FCST TO MOVE THRU WI THIS EVENING AND SHIFT THE WINDS MORE TO THE WEST. OTHERWISE...ANTICIPATE THICKER MID/HI CLOUDS TO GRADUALLY OVERSPREAD THE REGION AS ISEN LIFT INCREASES AHEAD OF A WEAK AREA OF LOW PRES PUSHING INTO THE NRN PLAINS. MIN TEMPS FOR TNGT WL BE A LITTLE TRICKY DEPENDING ON HOW FAST THESE CLOUDS ARRIVE. FOR NOW...HAVE TEMPS BOTTOMING OUT IN THE SINGLE DIGITS ABOVE ZERO. THIS WEAK SFC LOW IS PROGGED TO MOVE SE INTO THE MIDWEST ON FRI WITH A CONTINUATION OF ISEN LIFT INTO WI THROUGHOUT THE DAY. MID- LEVEL FORCING IS WEAK AND THERE IS NO JET HELP TO PROVIDE ADDITIONAL LIFT. IN FACT...BOTH THE GEM AND ECMWF INDICATE ANY PCPN TO ESSENTIALLY BEGIN DRYING UP OVER WI FRI AFTERNOON. BOTTOM LINE IS THAT THIS WL BE NOTHING MORE THAN A NUISANCE SYSTEM WHICH MAY BRING AROUND ONE-HALF INCH OF ACCUMULATION TO NRN WI AND LITTLE IF ANY ACCUMULATION TO CNTRL/E-CNTRL WI. MAX TEMPS SHOULD BE ABLE TO REBOUND CLOSE TO NORMAL LEVELS ON FRI WITH READINGS IN THE LWR TO MID 20S OVER MOST OF THE FCST AREA. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 307 AM CST THU FEB 5 2015 ACTIVE LONG TERM WITH TIMING/LOCATION/AMOUNTS OF SNOW AND PRECIP TYPE THIS WEEKEND THE MAIN FORECAST CONCERNS. NEAR OR BELOW NORMAL HIGH TEMPS ARE EXPECTED CONTINUE THROUGH THE PERIOD...WITH LOWS TEMPS RUNNING SLIGHTLY ABOVE NORMAL. NORTHWEST FLOW WILL DOMINATE MUCH OF THE LONG TERM PERIOD...WITH A STRONG BAROCLINIC ZONE SETTING OVER THE WESTERN GREAT LAKES. CLIPPER SYSTEMS WILL RIDE WITHIN THE NORTHWEST FLOW NORTH OF THE BAROCLINIC ZONE...BRINGING A CHANCES FOR ACCUMULATING SNOW TO THE AREA. THE FIRST CHANCE WILL BE WITH A FAST MOVING WEAK SHORTWAVE AND WEAK FRONTOGENETIC FORCING CROSSING NORTHERN WI. LIMITED MOISTURE AND WEAK FORCING WILL LIMIT SNOW TOTALS UNDER AN INCH. SET UP FOR ACCUMULATING SNOW LOOKS BETTER ON SATURDAY AND SATURDAY NIGHT...AS A STRONGER SHORTWAVE MOVES FROM NORTHERN MN INTO NORTHERN LOWER MI. 12Z AND 00Z MODELS HAVE FOCUSED THE HEAVIEST SNOW BAND ACROSS FAR NORTHERN WI AND UPPER MICHIGAN...WHERE STRONGER FRONTOGENETIC FORCING WILL SET UP NORTH OF THE BAROCLINIC ZONE...ALONG WITH ADDITIONAL LIFT FROM THE RRQ OF A 130KT UPPER JET. SNOW TOTALS STILL LOOK TO BE RIGHT AT LOW END ADVISORY CRITERIA...WITH ABOUT 4 INCHES ALONG THE MI/WI BORDER. A LOCALLY HIGHER NARROW BAND OF SNOW WILL BE POSSIBLE AS WELL...AS SEEN WITH THE PAST FEW SYSTEMS OVER THE PLAINS/GREAT LAKES...BUT CURRENT MODELS SHOW THIS THREAT STAYING IN UPPER MICHIGAN. THERE IS STILL TIME FOR THIS SYSTEM TO CHANGE COURSE...AS CLIPPERS OFTEN DO...WHICH WILL SHIFT THE STRONG FRONTOGENETIC BAND. WILL CONTINUE TO HIGHLIGHT THE SNOW IN THE HWO. ANOTHER PIECE OF SHORTWAVE ENERGY WILL PASS SOUTH OF THE AREA ON SUNDAY AND SUNDAY NIGHT...WHICH WILL CONTINUE THE CHANCE FOR LIGHT SNOW ACROSS THE AREA. MOISTURE ISSUES (MAINLY IN THE MID-LEVELS) AND WEAK SYNOPTIC FORCING SHOULD LIMIT ACCUMULATIONS. SOME MINOR LAKE EFFECT/ENHANCEMENT IS POSSIBLE OVER EASTERN WI. HOWEVER... GROWING ICE ON THE LAKE...DELTA T VALUES UNDER 13 (850MB TEMPS ONLY AROUND -10C)...WINDS VEERING FROM E TO N...AND LOW INVERSION HEIGHTS SHOULD LIMIT ANY SIGNIFICANT ACTIVITY. DRY WEATHER IS EXPECTED MONDAY AND MONDAY NIGHT AS HIGH PRESSURE SLIDES ACROSS THE GREAT LAKES. MODELS SHOWING A POTENT SYSTEM PUSHING INTO GREAT LAKES ON IN THE TUESDAY/WEDNESDAY TIME FRAME. A SIGNIFICANT BAND OF SNOW SHOULD ACCOMPANY THIS SYSTEM...WITH ARCTIC AIR PUSHING IN BEHIND THE SYSTEM. A LOT OF DETAILS TO IRON OUT WITH THIS SYSTEM...INCLUDING THE TIMING OF THE MAIN SHORTWAVE DIVING SOUTH FROM CANADA AND WHERE THE BAROCLINIC ZONE WILL BE...SO WILL INCLUDE CHANCE POPS AT THIS POINT. ADDED/KEPT THE CHANCE FOR FREEZING DRIZZLE FROM FRIDAY NIGHT THROUGH SUNDAY (ESPECIALLY ACROSS CENTRAL WI) AS MODEL SOUNDINGS CONTINUE TO SHOW SOME DRY AIR IN THE MID-LEVELS...LEADING TO LIMITED ICE CRYSTALS IN THE CLOUDS. PRECIP TYPE WILL ALSO BECOME A CONCERN NEAR THE BAROCLINIC ZONE...AS A LAYER OF ABOVE 0C TEMPS WILL BE PRESENT. LUCKILY...MOST OF THE PRECIP THIS FAR SOUTH WILL BE LIGHT...BUT A WINTRY MIX OF SLEET AND FREEZING RAIN IF SUFFICIENT LIFT AND ICE CRYSTALS ARE PRESENT. NOT MUCH SUNSHINE IS EXPECTED FROM SATURDAY INTO EARLY NEXT WEEK. THIS WILL HELP KEEP LOW TEMPS FROM TANKING AT NIGHT AND NOT ALLOW MUCH MIXING DURING THE DAY. HIGHS COULD TOUCH 30 DEGREES ACROSS CENTRAL AND THE SOUTHERN FOX VALLEY ON SATURDAY AS THE WARMER AIR MAKES A PUSH TOWARD THE AREA. IF THE BAROCLINIC ZONE SHIFTS ANY FARTHER NORTH...TEMPS IN THE LOW/MID 30S WOULD BE POSSIBLE OVER CENTRAL WI. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1139 PM CST WED FEB 4 2015 VFR WEATHER EXPECTED THROUGH THURSDAY NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KALLAS LONG TERM......BERSCH AVIATION.......RDM
Hazardous weather outlook, Feb 4, 2:40 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CST WED FEB 4 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 240 PM CST WED FEB 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE EXPECTED ACROSS NORTH-CENTRAL WISCONSIN THROUGH THE EVENING. WIND CHILLS ACROSS THE REST OF THE AREA WILL DROP TO 10 BELOW TO 20 BELOW ZERO AT TIMES OVERNIGHT. WIND CHILLS THIS LOW INDICATE EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A COUPLE ROUNDS OF ACCUMULATING SNOW ARE POSSIBLE THIS UPCOMING WEEKEND. UP TO AN INCH OF SNOW IS EXPECTED OVER FAR NORTHERN WISCONSIN FRIDAY AFTERNOON AND EVENING. A MORE POTENT SYSTEM IS POSSIBLE SATURDAY THROUGH SUNDAY MORNING. THERE IS STILL MUCH UNCERTAINTY WITH SNOWFALL AMOUNTS AND THE LOCATION OF THE HEAVIEST SNOW...SO THOSE WITH WEEKEND TRAVEL PLANS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-052045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 240 PM CST WED FEB 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/MPC
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.